metformin 500mg

By michelle2385 Latest Reply 2012-11-11 12:45:18 -0600
Started 2012-10-18 12:46:38 -0500

I have to take is pill once a day but no matter how i take this pill it makes me nautious , i have to take it because i am a high risk diabetic but i cant stand to be sick at my stomach all day long nor do i have the time to be sick i have three little ones and i know i need to take it to help me but the nausia is . so does anyone have any ideas that might help please send me if you have some thank you

23 replies

mystikfairy61 2012-11-11 12:45:18 -0600 Report

I took Metformin when I was first diagnosed and it messed with my stomach as well. After trying 2 other meds, I am now on Glyburide and it works great for me. Talk to your doctor about trying another med. You don't have to be miserable.

Froggerlady 2012-10-27 22:23:05 -0500 Report

I always had issues with this med. I finally told the dr not to give it to me cuz I won't take it anymore. Didn't work for me anyways. Unfortunately I have found nothing that has worked for me. Still on the search.

Fefe12 2012-10-25 01:46:24 -0500 Report

When i was first diagnosed i was on insulin. When my numbers got better i was put on pills. Metformin first then Jenuvia. I thot everyone was on insulin first. When metformin made me sick i stopped taking it and used my insulin. When u go to the doc i would ask for the insulin while u try out the pills. U cant eat without something. How do u know if the pills will work. U need to cover yourself

MrsCDogg 2012-10-24 05:15:45 -0500 Report

I can no longer take metformin. My doc tried increasing my dose and once the dose was at 800mg I was terribly sick. I am also unable to use Byetta as it also makes me very ill. There are lots of other drugs out there to help with controliing blood sugar. Hope you find something that works for you.

Fefe12 2012-10-23 01:30:05 -0500 Report

Sorry the buttons are too small on my phone. There are more drugs to try out there. I took metformin for two days. It didnt work i refuse to feel bad. Call your doc and take insulin till u see him/her. I will feel better.

jayabee52 2012-10-23 01:57:08 -0500 Report

isn't injectable (exogenous) insulin a prescription medication? I believe one needs a Dr to write a "script" for one to be able to take insulin,

Fefe12 2012-10-23 01:26:05 -0500 Report

I say stop taking it and use insulin and get to the doctor right away. There are too many drigs

Leslie S
Leslie S 2012-10-21 14:28:46 -0500 Report

I never knew there was an extended release metformin… I might have to check into that. I get super super sick whenever I take it. So bad that after about six months I just stopped taking it all together. I'll try these suggestions also. Thanks everyone!!!

Lentyl 2012-10-21 10:24:19 -0500 Report

I spoke with my pharmacist who recommended that I take the pill half way through my meal. He said that way the pill is "buried" in the meal and won't cause the unpleasant side effects. His advice worked for me. Perhaps you might want to give it a try.

doggier 2012-10-21 00:18:12 -0500 Report

Will your bs numbers let you eat at least 1 pieace of pepperiment candy very slow. This usually helps me with an upset stomach.

martin54 2012-10-19 16:59:47 -0500 Report

Ask your doctor for metformin er it makes you less nauseas I take this along with byetta the regular metformin makes me to sick and always take it with food

michelle2385 2012-10-18 22:37:56 -0500 Report

thank you for all the replys i have been on the pill for bout 3 months, i have talked to my dr he wants me to give it a little longer to see if my body finally adjusts to it , i do take it with food , i take it right after dinner but it seems that by time it dissolve it feels like its dissolving on an empty stomach but my stomach is still full and my stomach blows up and i am nausious, i try forcing my self to eat a little something when it feels that way but it just makes it worse, but i am going to try what joyce said, tonight i am also trying and idea i had is to take it an hour before bed with a snack so that at least if it makes me nausious i can hopefully sleep through it and not be so miserable. but again thank you guys for all the advice i really appreciate it . i love this website you all are always so helpfu..

Proud Army Mom
Proud Army Mom 2012-10-19 08:05:17 -0500 Report

Also Michelle - are you taking the ER (extended release) version? For some reason, the ER version is less tough on the stomach…

Just Joyce
Just Joyce 2012-10-18 17:52:32 -0500 Report

I had this problem when I first started taking it. My girlfriend has been on it for years and told me to take it this way. Eat half your meal, take the pill with water then eat the other half of the meal. I take mine with dinner. After a week or two the stomach problem cleared up.

You don't say how long you have been taking it. The body has to take time to adjust to the metformin. I never take this medication with anything but water. I am now to the point that it doesn't bother me at all. I was told by my pharmacist that if I forget to take the pill at night to take it first thing in the morning and to take the night dosage that night to get back on schedule. I have done this with no problems.

Out of all of my friends and family members who are diabetic, and take only 500 mgs per day who take it in the morning. They all take it with dinner or immediately after. Talk to your doctor

michelle2385 2012-10-18 22:29:49 -0500 Report

I have been taking the pill for bout 3 months now, and i talked to my dr before bout it and he wanted me to give it some more time , but i will try what you said eat half the meal and take it and then eat the rest of the meal, i always take right after dinner , but it always seems like two hours later its dissolve on a empty stomach but i am still full from dinner. thank you

Fefe12 2012-11-05 02:04:10 -0600 Report

Hows it going? Any changes? Im sorry but 3 months is too long to feel miserable. Like I said before I was on this for 2-3 days and that was enough for me. I didnt even bother with too many ways to take it. I only tried it once with food but it didnt help. Life is too short tell the doc no more and get something new.

Just Joyce
Just Joyce 2012-10-19 09:23:13 -0500 Report

The old wives tale is that if you take a pill after you eat the pill is on top of the food. Take it with food and put the pill in the middle of the food and it will be digested with the food.

Proud Army Mom
Proud Army Mom 2012-10-18 13:49:40 -0500 Report

Hi Michelle - how long have you been taking it? Frequently, these unpleasant side effects go away after a few weeks to a month - at least that was my experience…also, as Joyce said, always be sure to take with food - never on an empty stomach…

Next Discussion: Hello DC, Checking In »